Hail, Cherry
- When
- August 11, 2:45 PM MST to 3:00 PM MST
- Where
- Cherry County, 1 mi NE of Kilgore
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.950, -100.950
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 11, 12:58 PM MST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT FRI AUG 11 2006 .DISCUSSION... NEAR TERM (TONIGHT THROUGH MONDAY)...MAIN FORECAST CHALLENGE OVER THE NEXT TWO DAYS IS PRECIPITATION CHANCES...FIRST TONIGHT ACROSS THE NORTH...THEN THE ENTIRE CWA FOR SATURDAY NIGHT...WITH THE ARRIVAL OF A PRE FRONTAL TROF AND COLD FRONT ON SUNDAY. WV IMAGERY INDICATING A VIGOROUS SHORTWAVE TROF OVER FAR ERN MT AND NERN WYOMING THIS AFTERNOON. THIS FEATURE...CONTINUES TO APPROACH THE WRN DAKOTAS AND NWRN NEBRASKA THIS AFTERNOON. AS OF 19Z CONVECTION IS ALREADY FIRING ACROSS WRN SO DAKOTA...ERN WYOMING AND THE NEBR PANHANDLE. LAPS DATA AT 18Z INDICATING A QUICKLY ERODING CAP OVER THE NORTHWEST. WILL CONTINUE MENTION OF POPS...MAINLY NORTH AND WEST OF NORTH PLATTE FOR THIS EVENING. SVR THREAT AND SCATTERED CONVECTION IS EXPECTED ACROSS THE NRN TIER OF COUNTIES...UNDER THE STRONGEST MID LEVEL WARM AIR ADVECTION...AND CLOSEST PROXIMITY TO JET DYNAMICS. FURTHER SOUTH...CAP STRENGTH IS STRONG THIS AFTERNOON AND EVENING...SO INITIATION ISNT EXPECTED. ON SATURDAY...THE PRE FRONTAL TROF ARRIVES IN THE NORTHWEST EARLY AFTERNOON. MODEL SOUNDINGS INDICATING VIRTUALLY NO CAP IN PLACE BY 20Z ACROSS THE WRN CWA...SO CONVECTION SHOULD INITIATE QUICKLY EARLY AFTERNOON. DEEP LAYER SHEAR OF 25 TO 35 KTS EXPECTED TOMORROW AFTERNOON...SO SOME SUPERCELLS ARE POSSIBLE...WITH THE MAIN THREAT BEING LINEAR STORMS WITH WIND DAMAGE. ACTIVITY IS EXPECTED TO MOVE INTO THE ERN CWA OVER NIGHT. HOWEVER...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP WITH THE ARRIVAL OF THE COLD FRONT ON SUNDAY. RIGHT NOW...THIS FEATURE IS EXPECTED TO ARRIVE AT LBF BY 18Z AND HAVE PAINTED POPS ACROSS THE EASTERN CWA FOR SUNDAY. COOLER TEMPS AND DRY CONDS ARE EXPECTED FOR MONDAY...AS HIGH PRESSURE BUILDS INTO THE NORTHERN PLAINS...DRIVING THE FRONT WELL SOUTH OF THE CWA. LONG RANGE (MONDAY NIGHT THROUGH FRIDAY)...DIFFERENCES NOTED THIS MORNING BETWEEN THE GFS AND NAM RUNS...PARTICULARLY WITH THE POSN OF THE FRONTAL BOUNDARY EARLY NEXT WEEK. THE NAM SOLN SEEMS TO BE PUSHING THIS FEATURE FURTHER SOUTH COMPARED TO THE GFS SOLN. AM FAVORING THE NAM AT THIS JUNCTURE...SO WILL CONTINUE DRY FCST FOR MONDAY NIGHT. THE FRONTAL BOUNDARY WILL BE WELL SOUTH OF THE FA ON TUESDAY AS WELL AND WILL CONTINUE WITH A DRY FCST. BY WEDNESDAY...THE FRONT WILL LIFT NORTH AS A WARM FRONT...AS SURFACE TROFING STRENGTHENS ACROSS THE HIGH PLAINS OF MT...ERN WY AND ERN COLORADO. THETA E RIDGING WILL EXTEND INTO THE WRN PANHANDLE BY WEDS AFTERNOON...WITH THE H5 PATTERN TRANSITIONING TO SWRLY. HAVE INSERTED POPS FOR BOTH WEDNESDAY AND THURSDAY...DURING THE AFTERNOON AND EVENING HOURS. MOISTURE WILL BE PREVALENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...COUPLED WITH ACTIVE SWRLY FLOW. GENERALLY FOLLOWED MEX GUIDANCE FOR TEMPERATURES NEXT WEEK WITH HIGHS IN THE UPPR 80S TO LWR 90S EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT FRI AUG 11 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-121200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 329 PM CDT FRI AUG 11 2006 /229 PM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE PANHANDLE INTO THE NORTHERN SANDHILLS AND PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT AN ISOLATED THUNDERSTORM MAY REACH SEVERE LIMITS WITH DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AND SUNDAY....SCATTERED AFTERNOON...EVENING AND NIGHT TIME THUNDERSTORMS WILL BECOME SEVERE WITH WIND DAMAGE AND LARGE HAIL. ACTIVITY WILL BE ASSOCIATED WITH A SLOW MOVING COLD FRONT...ABUNDANT MOISTURE AND STRONG WINDS ALOFT. THUS THE ACTIVITY WILL TEND TO DEVELOP NORTH AND REDEVELOP FARTHER SOUTH EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION BE NEEDED ACROSS NORTHERN NEBRAKSA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1104 AM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 17 N ONEILL 42.71N 98.65W
08/10/2006 E2.00 INCH HOLT NE PUBLIC
17 MILES NORTH OF ONEILL WOMAN REPORTED A VERY FEW
HAILSTONES 2 INCHES IN DIAMETER
&&
JSWEETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
143 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL 24 E SPRINGVIEW 42.82N 99.28W
08/10/2006 E1.75 INCH KEYA PAHA NE PUBLIC
GOLF BALL SIZED HAIL REPORTED LASTING APPROXIMATELY 30
MINUTES.
&&
ADOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
151 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 11 SW NAPER 42.85N 99.25W
08/10/2006 BOYD NE PUBLIC
WINDS BLEW DOWN A TREE LIMB APPROXIMATELY 8 INCHES IN
DIAMETER.
&&
ADOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 11 NNE SPRINGVIEW 42.97N 99.67W
08/10/2006 KEYA PAHA NE PUBLIC
TREE LIMBS APPROXIMATELY 6 TO 7 INCHES IN DIAMETER BLOWN
DOWN.
&&
ADOThe North Platte radar (KLNX), 114 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525542, 5525543, 5525544, 5525545.